Toxic reactions to isoniazid in usual therapeutic doses (5 mg/kg) are relatively rare compared to other current antituberculous agents. Because of the prevalence of multiple-agent therapy of pulmonary tuberculosis, the dermatologist is faced with the problem of ascertaining which drug is the toxic agent. The morphology of eruptions due to isoniazid (INH) most often consists of a morbilliform or maculopapular eruption which rarely progresses to an exfoliative erythrodermatitis. The dermatologist should also be alerted to the frequent association of isoniazid drug eruptions with fever, lymphadenopathy, eosinophilia, and jaundice. In addition, there is frequently toxic or allergic involvement of other organ systems, simulating many clinical entities; ie, hepatitis, infectious mononucleosis, central and peripheral nervous system disease, blood dyscrasias, diffuse vasculitis, and a generalized hypersensitivity state.
HONEYCUTT WM, HULDIN DH. Reactions to Isoniazid: Case Report and Review of the Literature. Arch Dermatol. 1963;88(2):190–194. doi:10.1001/archderm.1963.01590200078016
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: